Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 3, 2005, 3:59 PM MST for Yavapai County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 3:59 PM MST (22:59 UTC)
- Expired
- Sep 3, 2005, 5:00 PM MST
- In force
- 61 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 032303 FFWFGZ AZC025-040100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 359 PM MST SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 600 PM MST * AT 355 PM MST...DOPPLER RADAR INDICATED VERY HEAVY RAIN OCCURRING OVER EXTREME SOUTHEAST YAVAPAI COUNTY...INCLUDING BLACK CANYON CITY AND MUCH OF THE CAVE CREEK COMPLEX BURN AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SQUAW CREEK AND LIME CREEK. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...SECONDARY ROADS AND NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3408 11219 3399 11181 3409 11169 3423 11223 $$ JJ
1 follow-up statement
000 WGUS75 KFGZ 032339 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 437 PM MST SAT SEP 3 2005 AZC025-040100- YAVAPAI AZ- 437 PM MST SAT SEP 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM MST FOR SOUTHEASTERN YAVAPAI COUNTY... AT 433 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EXTREME SOUTHEAST YAVAPAI COUNTY. DOPPLER RADAR AND RAIN GAGE MEASUREMENTS INDICATE A LARGE AREA OF RAINFALL OF 1.5 TO 2 INCHES...WITH SOME AREAS OVER 3 INCHES SINCE 345 PM MST. THE HEAVIEST RAIN WILL MOVE SOUTH OUT OF YAVAPAI COUNTY BY 500 PM MST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUMBLE BEE AND MUCH OF THE CAVE CREEK COMPLEX BURN AREA. FLASH FLOODING IS LIKELY OVER THE CAVE CREEK BURN AREA. THIS INCLUDES THE UPPER REACHES OF NEW RIVER AND CAVE CREEK...AS WELL AS SQUAW CREEK AND LIME CREEK. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3405 11219 3399 11181 3409 11169 3423 11223 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:45 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 3, 2:45 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SAT SEP 03 2005 .SYNOPSIS...SOUTHERLY FLOW WILL KEEP MOISTURE OVER NORTHERN ARIZONA THROUGH SUNDAY. THIS WILL PRODUCE SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. DRIER SOUTHWESTERLY FLOW WILL BEGIN SPREADING INTO WESTERN PORTIONS OF THE STATE EARLY NEXT WEEK...GRADUALLY REDUCING CHANCES FOR PRECIPITATION EASTWARD ACROSS THE STATE BY LATE NEXT WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE HIGHER TERRAIN THIS AFTERNOON AND ARE PROGRESSING IN A NORTHEASTERLY FASHION AT ABOUT 5 TO 15 MPH. CONVECTIVE ACTIVITY AT THIS TIME PRODUCING FAIRLY DECENT 88D ESTIMATED RAINFALL RATES FROM SOME OF THE STORMS...BUT NO ADVERSE REPORTS HAVE BEEN REPORTED AS OF YET. STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS ACROSS THE FORECAST AREA. ATMOSPHERE WILL REMAIN MOIST TOMORROW...WHICH WILL MEAN MORE MONSOONAL ACTION ACROSS NORTHERN ARIZONA. MODELS ARE SHOWING A LARGE RIDGE OVER SOUTHERN TEXAS AT THIS TIME...PROVIDING THE STATE WITH A MOIST SOUTH TO SOUTHEASTERLY FLOW. THIS RIDGE WILL MIGRATE TO THE WEST AND IS FORECAST TO POSITION ITSELF OVER THE NEW MEXICO/NORTHERN MEXICO BORDER BY LATE SUNDAY/EARLY MONDAY TIME FRAME. THIS WILL BRING ABOUT A TRANSITION TO A SOUTH TO SOUTHWESTERLY FLOW...AND A SLOW BUT METHODICAL DECREASE TO THE MOISTURE OVER THE REGION. HOWEVER...THERE WILL BE ENOUGH LOW AND MID-LEVEL MOISTURE AROUND...COUPLED WITH WEAK IMPULSES THAT WILL TRAVERSE WITHIN THE FLOW...THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. BY MID-WEEK...A TROUGH IS PROGGED TO DIG SOUTHWARD ALONG THE WEST COAST. AS A RESULT...THE AREA COULD SEE MORE DRYING LATER IN THE WEEK. CK && .AVIATION...FOR THE 00Z PACKAGE...CURRENT TAFS ADEQUATELY DEPICT CURRENT AND EXPECTED WEATHER AVIATION. DISCUSSION NOT UPDATED FOR AMENDMENTS. DL && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 3, 9:45 AM MST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SAT SEP 3 2005 AZZ004>018-037>040-040700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 945 AM MST SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING OVER CENTRAL NORTHERN ARIZONA WILL LIKELY SUBSIDE DURING THE LATE MORNING...THEN FORM AGAIN THIS AFTERNOON. THE STRONGEST STORMS WILL OCCUR IN THE AFTERNOON AND EVENING WITH HIGHER ELEVATIONS SEEING THE MOST ACTIVITY EARLY IN THE AFTERNOON...AND LOWER ELEVATIONS BY THE EVENING. STORMS WILL TEND TO MOVE SLOWLY TO THE NORTH AND NORTHEAST AND WILL GENERALLY BE SHORT-LIVED. THE PRIMARY THREAT TODAY WILL BE FROM LOCALLY HEAVY RAIN SHOWERS FILLING DRY WASHES AND LOW WATER CROSSINGS AND POSSIBLY CAUSING URBAN STREET FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS MOST OF THE AREA THROUGH TUESDAY...BRINGING DAILY THUNDERSTORM ACTIVITY. A PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY DEEPEN INTO THE STATE EARLY NEXT WEEK...WHICH WILL BRING DRIER AIR AND LOWER THUNDERSTORM PROBABILITY INTO THE WESTERN PORTIONS OF THE FORECAST AREA BY MIDWEEK. HOWEVER...IT WILL ALSO BRING THE POTENTIAL FOR PERIODS OF MORE INTENSE STORMS AS IT ENTERS THE REGION...MAINLY MONDAY THROUGH WEDNESDAY. BY THE END OF THE WEEK...DRY WESTERLY FLOW WILL LIKELY REDUCE THUNDERSTORM ACTIVITY ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.